Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 157, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 29, 2005, 3:26 PM EDT for Lexington County, Saluda County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 29, 2005, 4:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Lexington County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 42 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 291927
SVRCAE
SCC063-081-292015-
/O.NEW.KCAE.SV.W.0157.050729T1926Z-050729T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
326 PM EDT FRI JUL 29 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 415 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SALUDA COUNTY...
OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BATESBURG TO
BATESBURG...AND MOVING EAST AT 15 MPH.
THIS STORM WILL PRODUCE DAMAGING WINDS AROUND 60 MPH.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3399 8174 3386 8169 3400 8132 3409 8146
3408 8147
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:36 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 29, 2:36 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 236 PM EDT FRI JUL 29 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... SATELLITE SHOWING BROAD AREA OF CLOUDIENSS FROM NORTHERN GA NORTHEASTWARD ACROSS THE WESTERN CAROLINAS...WITH LITTLE NOTED PAST FEW HOURS. A LARGE CLEAR AREA ACROSS THE CWA THIS MORNING WILL ALLOW AIRMASS TO BECOME VERY UNSTABLE LATE AFTERNOON/EVENING. THETA-E RIDGE ACROSS THE SOUTH HALF OF THE AREA WITH GOOD MOISTURE CONVERGENCE AND LIS MINUS 6 TO 8. WILL INCLUDE FEW SEVERE THIS EVENING. HIGH PH2O WILL ALLOW ISOLATED STORMS TO PRODUCE VERY HEAVY RAINFALL WITH AMOUNTS UP TO 4 INCHES. WILL GENERALLY FOLLOW THE GFS IN MOVING LOW LEVEL TROF/BOUNDARY ...CURRENTLY OVER THE EASTERN/CENTRAL CAROLINAS... TO THE WESTERN CAROLINAS. TROF SHOULD REMAIN JUST TO THE NORTH AND WEST OF THE CWA THRU SUN NIGHT. BOUNDRY THEN SLIPS SOUTHWARD MONDAY BECOMING DIFFUSE AND NEARLY STATIONARY EAST/WEST ACROSS CENTRAL GA AND SOUTHERN SC. IN THE MEANTIME...MOIST AND UNSTABLE AIRMASS WITH WEAK UPPER LEVEL IMPULSES MOVING TO THE NORTHEAST ALONG THE BOUNDRY WILL COMBINE WITH AFTERNOON HEATING AND GOOD UVVS FOR LIKELY POPS AFTERNOON/EVENING AND CHANCE POPS AT NIGHT. WILL FOLLOW MOS CONSENSUS FOR TEMPS. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... UPPER LEVEL RIDGE OFF THE COAST WITH UPPER TROF JUST TO THE WEST ON TUE SHOULD CONTINUE THROUGH WED. WEAK UPPER LEVEL RIDGE BUILDS IN THU AND FRI. AT THE SURFACE NEARLY STATIONARY FRONTAL SYSTEM OVER THE EASTERN CAROLINAS MON DISSIPATES ALONG THE COAST TUE AND WED. WEAK EAST/WEST SURFACE TROF WILL BE ACROSS THE SOUTHERN SECTIONS OF THE AREA THU-FRI. SURFACE LOW PRESSURE OFF THE EAST CENTRAL COAST OF FL TO DRIFT SLOWLY NORTHWEST AND BE OFF THE NE FL COAST BY FRI. AIRMASS WILL CONTINUE UNSTABLE. POPS AND TEMPERATURES RETURN TO NEAR NORMAL BY WED. && .AVIATION... STATIONARY FRONT ACROSS THE MIDLANDS...FOCUS FOR AFTERNOON AND EVENING CONVECTION. IFR CONDITIONS IN THUNDERSTORMS MAINLY DUE TO VISIBILITY. MORNING LOW CLOUDINESS EXPECTED AND FOG...MAINLY CSRA-OGB MVFR UNTIL AROUND 12Z. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 25/25/
Hazardous weather outlook, Jul 29, 4:15 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EDT FRI JUL 29 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 415 AM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER TODAY AS A STATIONARY FRONT REMAINS OVER THE AREA. A FEW STORMS MAY REACH SEVERE LIMITS. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jul 29, 1:25 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 125 PM EDT FRI JUL 29 2005 GAZ064-065-077-SCZ025-030-035-291830- AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-RICHMOND- 125 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA... ...INTENSE LIGHTNING IN COLUMBIA COUNTY... AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA. THESE STORMS WILL PRODUCE STRONG GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN...1.00 TO 2 INCHES INCH IS EXPECTED IN RICHMOND COUNTY. MOTORISTS SHOULD USE CAUTION ON THE ROADWAYS THIS AFTERNOON. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THESE STORMS WILL MOVE ACROSS THE SAVANNAH RIVER AND INTO SOUTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. AWP
Special weather statement, Jul 29, 1:50 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT FRI JUL 29 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 292000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 150 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS IN THE CENTRAL SAVANNAH RIVER AREA WILL MOVE TOWARD THE CENTRAL MIDLANDS OF SOUTH CAROLINA... AT 140 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA. THESE STORMS WILL PRODUCE STREET FLOODING IN THE AUGUSTA METRO AREA...EXPECT 1 TO 2 INCHES IN LOCALIZED AREAS. ALSO...THESE STORMS WILL PRODUCE INTENSE FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH. THE THUNDERSTORMS WILL CONTINUE TO INTENSIFY AND MOVE TOWARD THE COLUMBIA AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. AWP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 36 min |
| Jul 28, 9:15 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 45 min |
| Jul 28, 10:41 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 49 min |
| Jul 29, 12:30 AM EDT | Severe Thunderstorm Warning | CAE | Aiken | 45 min |
| Jul 29, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.